Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2017, 4:17 PM EDT for Baldwin County, Jones County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 4, 2017, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Baldwin County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WWUS82 KFFC 042017
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT SUN JUN 4 2017
GAZ060-061-072-073-083-084-042100-
Wilkinson GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-Twiggs GA-
417 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
PUTNAM...BALDWIN...WESTERN HANCOCK...JONES AND NORTHERN TWIGGS
COUNTIES UNTIL 500 PM EDT...
At 416 PM EDT...a line of strong thunderstorms was along a line
extending from near Pancras to near Postell...and moving north at 20
mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gray, Gordon, Ivey, Midway-Hardwick, Meriwether,
Postell, Bradley, Allenwood, Mountain Springs, Griswoldville,
Resseaus Crossroads, Plant Harlee Branch, Hardwick, Browns Crossing,
Ethridge, James, Coopers, Underwood and Haddock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8322 3284 8353 3288 8357 3287 8358
3289 8360 3289 8361 3317 8357 3317 8355
3327 8354 3327 8306
TIME...MOT...LOC 2016Z 196DEG 17KT 3303 8330 3296 8353
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:00 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EDT Sun Jun 4 2017 .SHORT TERM /Tonight through Monday Night/... Moist is the word of the day which will likely be extended through the short term. 12z FFC sounding came in with a 1.64 PWAT value which puts us in the 90th percentile climatological and both SPC mesoanalysis this afternoon and GOES 16 derived total precipital water suggests values have increased through the day and are now 1.9 to 2.0 inches across the area. These higher values would put us above the daily max moving average and basically suggest very efficient rain producers with a potential for localized flash flooding. Unless there becomes a larger focus for storms...do not anticipate widespread flooding and am not issuing any watches attm as a result. Short term models are rather erratic with overall convective trends which is to be expected given the overall environment and lack of any low level focus. Used an ensemble blend approach for POP this afternoon/evening to try and distinguish rain cooled areas from heated up areas which seems to be working out well with convection firing in central GA and AL where the sun had a chance to come out early and SB CAPE values reached 3000 J/KG. Expect much of the activity to begin to wane after sunset but will still have showers around through the overnight period...could even see some fog develop in a few spots as well...particularly in the mountains of North GA. Short term models fairly gung ho on Monday with storms becoming more widespread by 17z and spreading across most of the warning area through the day. Front approaches from the north late Monday which may help become a focus for heavier rains and will need to be monitored. WPC has placed most of North GA in a Marginal risk for excessive rainfall today and almost all of the CWA in one for Monday. While overall QPF values don't appear that high..aoa 1.5 to 2.0 inches..the rainfall rates are what needs to be watched for flooding concerns. 30 .LONG TERM /Tuesday through Sunday/... Mainly only tweaks to the long term based on the latest guidance. The wet weather will be slow to exit Tuesday through Wednesday. BDL PREVIOUS DISCUSSION... Extended period begins wet, but dries quickly. Aforementioned cold front moving through the state Monday will keep pops high across the far south CWA Tuesday as the front exits the region. Extended models are in fairly good agreement that weak high pressure will build into the region behind the front, with nearly zonal flow over the area. Next system looks to approach the region Saturday, but with timing and synoptic differences in the long term models, have opted to keep pops minimal to none. Temperatures will see a gradual warming trend through the week, but even by Saturday will still only be in the mid 80s. Have generally gone with a blend of the model solutions for both highs and lows through the week. BDL && .AVIATION... 18Z Update... overall look at the forecast says off and on showers and thunderstorms through the period. Difficulty is in the timing and determining the most active periods within the taf cycle. Should see an uptick across Central GA west into AL this afternoon where that area has had a chance to heat up and avoid many of the clouds and rain from early this am. That activity should move back across metro sites and AHN this evening...and is somewhat advertised in short term models. Have kept tempo groups in at all sites for tsra although most of the activity should be in the form of shra. Given the rainfall intensities seen with the individual storms and the high moisture content...expect a temp reduction in vsby in any of the showers as well. Clouds will likely bounce around as well but will likely settle in between 020 and 030 generally speaking until tonight when cigs could get down to 010 in most locations as the boundary layer moistens below the inversion. Opted to put 015 in most sites overnight with a slow increase monday am but could get temporarily lower overnight. More showers and storms on tap Monday as a front approaches from the north...will likely be a similar day to today overall. Winds are the trickiest in this forecast as was expecting a switch to the SW during the afternoon today but that isn't happening as forecast. Will keep a SE component in metro sites through early evening before bringing around to the SW. //ATL Confidence...18Z Update... medium confidence on wind shift...weather timing...lower cigs overnight high confidence all other elements 30 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 67 80 / 70 90 80 60 Atlanta 69 81 68 79 / 60 90 80 60 Blairsville 63 77 62 76 / 60 90 70 50 Cartersville 68 81 66 79 / 70 90 80 50 Columbus 71 84 70 81 / 60 90 80 60 Gainesville 67 80 66 78 / 70 90 80 50 Macon 70 85 69 81 / 70 80 80 70 Rome 69 81 67 80 / 60 90 70 50 Peachtree City 68 82 67 79 / 70 90 80 60 Vidalia 72 86 71 83 / 50 90 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....BDL AVIATION...30
Hazardous weather outlook, Jun 4, 5:06 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Sun Jun 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across portions of north and central Georgia this morning through this evening. Isolated storms could be strong with the main hazards being strong gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of showers and thunderstorms Monday and Tuesday. Drier air will spread into Georgia on Wednesday and greatly diminish any thunderstorm potential through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 1:58 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT SUN JUN 4 2017
GAZ049-050-059-060-041845-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
158 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...PUTNAM...
SOUTHEASTERN JASPER AND WESTERN GREENE COUNTIES UNTIL 245 PM EDT...
At 157 PM EDT...a line of strong thunderstorms was along a line
extending from Buckhead to near Eatonton to near Hillsboro. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Madison, Greensboro, Shady Dale, Buckhead, Reynolds
Plantation, Phoenix, Harmony, Godfrey, Resseaus Crossroads, Warfield,
Greshamville, Willard, Rockville, Rock Eagle 4-H Center, Central
Georgia Experiment Station, Plant Harlee Branch, Parks Mill, Carey
and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3334 8316 3328 8321 3328 8323 3326 8323
3326 8325 3321 8326 3319 8328 3318 8346
3316 8367 3367 8349 3371 8315
TIME...MOT...LOC 1757Z 220DEG 4KT 3356 8334 3332 8343 3317 8359
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 2:32 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT SUN JUN 4 2017
GAZ046-048-056>058-041915-
Butts GA-Rockdale GA-Spalding GA-Newton GA-Henry GA-
232 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHWESTERN
ROCKDALE...SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL
315 PM EDT...
At 231 PM EDT...a line of strong thunderstorms extended from near
Oak Hill to Highland Mills, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Covington, Stockbridge, Hampton, Lovejoy, Locust
Grove, Porterdale, Jenkinsburg, Sunny Side, East Griffin,
Blacksville, Ola, Walker Mill, Luella, Flippen, Fincherville,
Kelleytown, Oak Hill and Highland Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3343 8431 3344 8429 3355 8428 3360 8406
3361 8386 3336 8396 3320 8437
TIME...MOT...LOC 1831Z 202DEG 6KT 3350 8402 3329 8429
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 2:50 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT SUN JUN 4 2017
GAZ059>061-072-073-041930-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
250 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHWESTERN BALDWIN...
WESTERN HANCOCK...NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES
UNTIL 330 PM EDT...
At 249 PM EDT...a line of strong thunderstorms extended from
Warfield to Round Oak, moving east at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Eatonton, Meriwether, Ethridge, Bradley, Haddock, Resseaus
Crossroads, Round Oak, Oconee Springs Park, Warfield, Willard,
Rockville, Plant Harlee Branch, Hillsboro, Stanfordville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8309 3300 8345 3312 8372 3339 8351
TIME...MOT...LOC 1849Z 268DEG 9KT 3327 8339 3313 8360
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 3:57 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT SUN JUN 4 2017
GAZ056-058-059-068-070>072-042045-
Butts GA-Lamar GA-Monroe GA-Jones GA-Jasper GA-Spalding GA-Pike GA-
357 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...NORTHERN
MONROE...NORTHWESTERN JONES...SOUTHWESTERN JASPER...SOUTHEASTERN
SPALDING AND EASTERN PIKE COUNTIES UNTIL 445 PM EDT...
At 356 PM EDT...a line of strong thunderstorms extended from near
Redbone to near Forsyth and Hillsboro, moving northwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Barnesville, Jackson, Forsyth, Monticello, Flovilla, Milner, Orchard
Hill, Aldora, Round Oak, Blount, Liberty Hill, McElheneys Crossroads,
Collier, Juliette, Johnstonville, Goggins, Berner, McKibben, Brent
and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3328 8408 3336 8374 3311 8357 3305 8386
3293 8410 3295 8413 3299 8412 3313 8432
TIME...MOT...LOC 1956Z 143DEG 13KT 3303 8408 3311 8392 3315 8371
WIND...40MPHSpecial weather statement, Jun 4, 4:12 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT SUN JUN 4 2017
GAZ066-067-078-042100-
Harris GA-Troup GA-Meriwether GA-
412 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
SOUTHEASTERN TROUP AND SOUTHWESTERN MERIWETHER COUNTIES UNTIL 500 PM
EDT...
At 410 PM EDT...a strong thunderstorm was near Whitesville-Pine
Lake, moving north at 10 mph.
HAZARD...40 mph wind, pea sized hail, frequent cloud-to-ground
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Pine Mountain, F.D. Roosevelt State Park, Stovall, Jones
Crossroads, Baughs Crossroads, Smiths Crossroad and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8480 3273 8501 3290 8515 3298 8499
3298 8480
TIME...MOT...LOC 2010Z 165DEG 9KT 3282 8495
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT SUN JUN 4 2017
GAZ060-061-072-073-083-084-042100-
Wilkinson GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-Twiggs GA-
417 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
PUTNAM...BALDWIN...WESTERN HANCOCK...JONES AND NORTHERN TWIGGS
COUNTIES UNTIL 500 PM EDT...
At 416 PM EDT...a line of strong thunderstorms was along a line
extending from near Pancras to near Postell...and moving north at 20
mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gray, Gordon, Ivey, Midway-Hardwick, Meriwether,
Postell, Bradley, Allenwood, Mountain Springs, Griswoldville,
Resseaus Crossroads, Plant Harlee Branch, Hardwick, Browns Crossing,
Ethridge, James, Coopers, Underwood and Haddock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8322 3284 8353 3288 8357 3287 8358
3289 8360 3289 8361 3317 8357 3317 8355
3327 8354 3327 8306
TIME...MOT...LOC 2016Z 196DEG 17KT 3303 8330 3296 8353
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:35 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Jun 4, 6:03 AM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Jun 4, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jun 4, 12:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 46 min |
| Jun 4, 1:25 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 65 min |
| Jun 4, 1:49 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Putnam | 47 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Jun 4, 2:50 PM EDT | Special Weather Statement | FFC | Putnam | 40 min |
| Jun 4, 3:28 PM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 6 hr |
| Jun 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Jun 4, 3:57 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 48 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | FFC | Harris | 48 min |
| Jun 4, 4:41 PM EDT | Special Weather Statement | FFC | Houston | 49 min |
| Jun 4, 4:46 PM EDT | Special Weather Statement | FFC | Coweta | 44 min |
| Jun 4, 4:59 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 46 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 41 min |
| Jun 4, 5:22 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach, Twiggs, Wilkinson | 53 min |
| Jun 4, 5:48 PM EDT | Special Weather Statement | FFC | Jones, Monroe, Wilkinson | 57 min |
| Jun 4, 6:10 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Whitfield | 50 min |
| Jun 4, 6:55 PM EDT | Special Weather Statement | FFC | Talbot | 50 min |
| Jun 4, 7:07 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker, Whitfield | 53 min |
| Jun 4, 7:37 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Jun 4, 7:45 PM EDT | Special Weather Statement | FFC | Telfair | 45 min |
| Jun 4, 7:52 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.